[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.89.187. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1977

Furosemide-Induced Cutaneous Necrotizing Vasculitis

Arch Dermatol. 1977;113(3):375. doi:10.1001/archderm.1977.01640030121025
Abstract

To the Editor.—  We would like to report a case of cutaneous necrotizing vasculitis that was presumably induced by an allergic reaction to furosemide.

Report of a Case.—  A 72-year-old white man with a past history of an anterior myocardial infarction, congestive heart failure, pacemaker insertion, mild renal insufficiency, and duodenal ulcer was referred to University Hospitals from a nursing home with a four-day history of purpuric skin lesions and blood-tinged sputum. His medications at the time of admission included daily doses of furosemide (40 mg) for at least the past five months and digoxin (0.25 mg).On admission, physical examination revealed bibasilar pulmonary rales, a liver palpable 8 cm below the right costal margin, edema of both legs (3+ ), and a functioning cardiac pacemaker. The patient was responsive, but demented, with positive grasp and snout reflexes. The left pupil was nonreactive with vertical nystagmus noted on horizontal gaze. Bruits

First Page Preview View Large
First page PDF preview
First page PDF preview
×